Caelyx: I am on monthly Caelyx and having had... - My Ovacome

My Ovacome

13,648 members16,230 posts

Caelyx

Hudson88
Hudson88

I am on monthly Caelyx and having had second one find myself completely wiped out. Having had several chemos in the past where I have quickly returned to normal. This makes me a bit down so wondered if anyone out there has had any experience of this. Many Thanks.

19 Replies
oldestnewest

Hi there,

I just finished treatment with a combination of Caelyx and Carboplatin for 6 months.

I found it very tolerable, but only after the first 7 to 10 days of each infusion cycle.

I would basically stay in my bedroom for the first week, totally wiped out, but I would rally after 7-10 days, and then be almost completely normal. No chemo fig, beautiful hair, pretty good energy, etc.

I just gave in after each infusion and let my family baby me for that first week.

How long are you finding your fatigue to last?

I have heard that this can be one of the main complaints.

Also, Caelyx can drive your blood counts down, which will impact your well being.

Hope you do better in this treatment,

Laura

Hudson88
Hudson88 in reply to Lindaura

Many thanks for your reply this is very useful .Anne

Ghazarian
Ghazarian in reply to Lindaura

Hi my mum is on Carboplatin and Caelyx just had her second one she just really feeling tired and weak. Can I ask after completing 6 cycles did it work ?? Are you in remission? Thanks I’m just so worried about my mum

Hudson88
Hudson88 in reply to Ghazarian

I have only just done my second one and found this one easier. I have no results yet but this is ongoing for me and after four sessions of chemo it seems to be a pattern of shrinking it and then it creeps back but at least I am being watched. Thank you for replying Anne.

Lindaura
Lindaura in reply to Ghazarian

Yes, my CA-125 was 473 six months after completing first line Carbo/Taxol, having been pronounced NED at the end.

Started Carbo/Caelyx and six months later my CA-125 was 15.

There was a tiny lesion, 1 mm, left and I am now on the maintenance drug Niraparib.

Best wishes,

Laura

Hudson88
Hudson88 in reply to Lindaura

Thanks for the reply I am delighted for you. What is the maintenance drugNiraparib.Anne

Lindaura
Lindaura in reply to Hudson88

Niraparib is something called a PARP inhibitor.

It is not Chemo, but can have a bad effect on your bone marrow. But, it attack’s the DNA of cancer cells and keeps them from being able to repair themselves.

It is especially useful for those of us who already have a gene mutation called BRCA1 or 2,

But it can work for others, too, and can keep recurrence away, sometimes for a very long time.

You can look this up in line and also try to get hold of some up to date books about Ovarian cancer treatments from the MacMillan charity. They are amazing.

Best wishes,

Laura

Hudson88
Hudson88 in reply to Lindaura

Thanks for information .The sun is shining have a lovely day. Anne

Ghazarian
Ghazarian in reply to Lindaura

Thank you 🙏

Hi

I have just finished my course of eight monthly chemos and I do sympathize. I understand that profound fatigue is a well known side effect of Caelyx. Like you I have had other chemos in the past and although I have had fatigue with them it has not been on this scale.

After my third infusion of Caelyx I was spending 20 hours out of 24 hours sleeping and reported this to my Oncologist. She advised me that there are grades of fatigue with number 5 being the most severe and they graded me at 4.

They then reduced my Caelyx by 10% to help the fatigue. This did take the edge off it and although I was still fatigue I could function better.

My advice would be to keep a daily record of your fatigue and speak to your team about reducing your dose.

Good luck

Juliax

Many thanks for your reply it is very helpful.Anne

Hidden
Hidden

Hi Anne. For 2nd line I was on Carbo/caelyx/avastin. The caelyx was very hard to take. However, it was exactly the same side-effects after every infusion, so I soon had a routine in place. For the first couple of days I'd be fine, except for red cheeks. The 3rd day, it gradually wiped me out as the day progressed, so I'd have a shower, as I knew I'd have no energy for the next 2 days, and I'd do anything that needed doing. Day 4, I couldn't even read a book. I'd sit on the sofa all day & watch TV & doze. Day 5, I could manage to read but that's all. Day 6, it would all begin to lift and by the end of the day, I could have that shower. It was all improvement after that.

BUT, it gave me dreadful mouth ulcers, so all my food had to be blended, gave me constipation for the first week, turned my hands orange (it's a red coloured drug), gave me (like) paper cuts over the palms of my hands & fingers (not backs). My hands became so weak & sore, I could barely pick up a cup of tea. I'm sure it moved my wisdom teeth.

One hot morning (summer in Oz), I woke in the morning & stretched. The skin under my arms had fused, causing the skin to rip apart. I stopped using deodorant, thinking it wouldn't be good to spray that onto broken skin. My onc later said I should've continued as it's the caelyx coming thru the skin that caused it to happen and had I continued spraying the deodorant, it would've prevented the drug from getting thru.

Anyway, after my 2nd infusion, my onc reduced the caelyx by 10%. Still difficult but manageable. Still ulcers but not severe ones.

There's lots more I could say but the most important thing you need to know is that it put me straight into remission. I'd do it all again. Best wishes. Pauline.

Hudson88
Hudson88 in reply to Hidden

Bless your heart what a terrible time but as you say worth it in the end.Many Thanks Anne.

It wipes me out too but usually recover a bit by the last week. The trouble is I think it is accumulative so we are likely to get more tired as the treatment goes on.

Thanks for replying as I am retired I can just give in to tiredness.Anne

Hidden
Hidden

Hi, I've just had my fourth monthly Caelyx treatment, for me fatigue hasn't been too bad, I had a terrible time after dose 3 (pain in throat & face, swollen hands & feet etc) so the dose has been reduced by 25%. Currently I'm feeling pretty good and managing short sessions of work on our farm. Perhaps you could ask about dose reduction if the fatigue is too debilitating for you.

Best of luck, Dawn xx

Hudson88
Hudson88 in reply to Hidden

Thank you for replying if it gets to bad will see if I can get a lower dose.Anne

Hi. I’m on Caelyx and have found the fatigue much worse and longer lasting than on cisplatin and taxol. I’m due to have third dose of eight today which has been delayed twice and will be reduced by 20% as I ended up in hospital after the second dose with an infection then neutropenia. What has surprised me is that the fatigue has lasted the whole time in between doses, less towards the end but still enough to impact on daily life. I’m hoping that the reduced dose will give me at least one normal week each time. All the very best Jo 🌺🌼🌸🌻🌹

I know we at least expect a little bit of good time. Thanks for replying.Anne

You may also like...